MAUDE Adverse Event Report: CONMED UTICA LINVATEC H/C LIGHTWAVE ABLATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA LINVATEC H/C LIGHTWAVE ABLATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number IA-2379
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, ia-2379, linvatec h/c lightwave ablator was being used during a meniscectomy procedure on 22dec23 when ¿it was reported that during the surgery, the ablation of 1 of 2 complaint products kept functioning without pushing the button in the middle of the surgery.Therefore, the surgeon exchanged the complaint ablator, but the ablation of that product was functioning just by connecting it to the console¿.Follow-up assessment found that ¿the surgeon finished the surgery with these 2 complaint product somehow.¿.The customer reported that there was no injury to the patient or user, and the procedure was completed as normal, without the use of an alternate device and with a delay of ¿within 30 minutes¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Correction: h.6 investigation findings changed from c92045 to c92079.Additional information: the reported event of ¿kept functioning without pushing the button¿ is now confirmed.Evaluation of the devices by r&d found dried saline on the switchboard causing a conductive pathway which caused the devices to inadvertently activate the cut or coag functions.Based on the r&d analysis, the likely cause of saline intrusion may be due to insufficient adhesive around the probe sleeve and handle and/ or the user inserting the device too far into the surgical site contacting fluids.This product will continue to be monitored via returns and complaint system.Examination of the returned device found it not being recognized by the edge device.An error code displayed on the console.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 4 reports, regarding 4 devices, for this device family and failure mode.During this same time frame 55,563 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00007.Per the instructions for use, the user is advised the following: examine all accessories and connections to the generator before use.Ensure all accessories are properly and securely connected and function as intended.Improper connection may result in arcing, sparking, or malfunction of the device, any of which can result in an unintended surgical effect, injury, or equipment damage.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, ia-2379, linvatec h/c lightwave ablator was being used during a meniscectomy procedure on (b)(6) 2023 when ¿it was reported that during the surgery, the ablation of 1 of 2 complaint products kept functioning without pushing the button in the middle of the surgery.Therefore, the surgeon exchanged the complaint ablator, but the ablation of that product was functioning just by connecting it to the console¿.Follow-up assessment found that ¿the surgeon finished the surgery with these 2 complaint product somehow.¿.The customer reported that there was no injury to the patient or user, and the procedure was completed as normal, without the use of an alternate device and with a delay of ¿within 30 minutes¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of the returned device found it not being recognized by the edge device.An error code displayed on the console.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 4 reports, regarding 4 devices, for this device family and failure mode.During this same time frame 55,563 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00007.Per the instructions for use, the user is advised the following: examine all accessories and connections to the generator before use.Ensure all accessories are properly and securely connected and function as intended.Improper connection may result in arcing, sparking, or malfunction of the device, any of which can result in an unintended surgical effect, injury, or equipment damage.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
LINVATEC H/C LIGHTWAVE ABLATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18638932
Report Number1320894-2024-00021
Device Sequence Number7834604
Product Code GEI
UDI-Device Identifier10845854040355
UDI-Public(01)10845854040355(17)260613(30)1(10)202106141
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Catalogue NumberIA-2379
Device Lot Number202106141
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer03/01/2024
03/07/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date03/04/2024
03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic